I Have Terrible Stomach Pain From Metformin.

Question

Asked by glofancy

I Have Terrible Stomach Pain From Metformin.

I have diarrhea and belching stomach cramps and pain in the upper middle area. I am missing Church and work from the swelling and persistent pain and nausea. I was diagnosed a few months ago with Diabetes 2 and I am taking Metformin and Lipitor. My Dr. says I should be medicine free after I lose some more weight. I have already lost 12 pounds. Next visit he will cut dosage in half to wean me off. Am I always going to be a diabetic even if I lose weigh and not need meds anymore? My hemoglobin? was 7.2 not really sure if that is the right terminology but is has been borderline in the past few years. Thanks for helping, Gloria

Answer

The stomach pain from taking metformin is because our bodies need a longer time to adjust to it than we often give it, Gloria. Please read my article about that at http://www.healthcentral.com/diabetes/c/17/152431/metformin-forever/ If your A1C level was testing at 7.2, it does mean you have diabetes and nothing will cure it. But you can put it into permanent remission when you lose enough weight and eat so well that your A1C level is below 5 (and Dr. Crist recommends in the article I linked above) or at least below 5.6 as I wrote in another article, which is about remission versus a cure. This article of mine is at http://www.healthcentral.com/diabetes/c/17/173418/remission-cure-diabetes/ and it links a study that says "complete remission" is an A1C level of 5.6 or below without any diabetes drugs. That study is at http://care.diabetesjournals.org/content/32/11/2133.full.hrm Best regards and please keep reading my articles, David